OLANZAPINE-INDUCED HYPERPROLACTINEMIA WITH GYNECOMASTIA IN A MALE PATIENT: A CASE REPORT

Read full text
Authors: Pharm D. *Dr. Mohammed Shefeeq A.
Cited by: 0

Abstract

Hyperprolactinemia is a known adverse effect of antipsychotics, though clinically significant prolactin elevation with olanzapine is uncommon. A 31-year-old male with chronic psychosis on long-term olanzapine therapy, presented with worsening psychotic symptoms following medication non-adherence. Examination revealed gynecomastia, elevated serum prolactin, and mild diffuse cerebral atrophy in CT imaging. The patient showed clinical improvement with normalization of prolactin levels on substitution of the drug with Aripiprazole. This case highlights a rare presentation of hyperprolactinemia occurring in a male patient during long-term olanzapine therapy, a condition more typically associated with short-term treatment and switching to a prolactin-sparing antipsychotic such as aripiprazole can be an effective management strategy.

Fields of Study & Subjects

Schizophrenia research and treatment Pituitary Gland Disorders and Treatments Male Breast Health Studies

Publication details

Journal / source
Zenodo (CERN European Organization for Nuclear Research)
Publication date
1 February 2026
Language
EN